IDEAS home Printed from https://ideas.repec.org/a/ect/emjrnl/v11y2008i3p638-647.html
   My bibliography  Save this article

Critical values for linearity tests in time-varying smooth transition autoregressive models when data are highly persistent

Author

Listed:
  • Rickard Sandberg

Abstract

In this paper, we derive asymptotic distributions for linearity tests in time-varying smooth transition autoregressive models in the presence of a unit root. The limiting distributions are non-standard because of the unit root assumption, and it is shown that the linearity hypothesis is rejected far too often (up to 30.9% of the times at a 5% significance level) when using critical values from a chi-square distribution. Copyright The Author(s). Journal compilation Royal Economic Society 2008

Suggested Citation

  • Rickard Sandberg, 2008. "Critical values for linearity tests in time-varying smooth transition autoregressive models when data are highly persistent," Econometrics Journal, Royal Economic Society, vol. 11(3), pages 638-647, November.
  • Handle: RePEc:ect:emjrnl:v:11:y:2008:i:3:p:638-647
    as

    Download full text from publisher

    File URL: http://www.blackwell-synergy.com/doi/abs/10.1111/j.1368-423X.2008.00257.x
    File Function: link to full text
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to search for a different version of it.

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as


    Cited by:

    1. Rehim Kılıç, 2009. "Nonlinearity and Persistence in PPP: Does Controlling for Nonlinearity Solve the PPP Puzzle?," Review of International Economics, Wiley Blackwell, vol. 17(3), pages 570-587, August.
    2. Ahmad, Yamin & Lo, Ming Chien & Mykhaylova, Olena, 2013. "Causes of nonlinearities in low-order models of the real exchange rate," Journal of International Economics, Elsevier, vol. 91(1), pages 128-141.
    3. Kaufmann, Hendrik & Kruse, Robinson & Sibbertsen, Philipp, 2012. "On tests for linearity against STAR models with deterministic trends," Economics Letters, Elsevier, vol. 117(1), pages 268-271.
    4. Rehim Kılıç, 2016. "Tests for Linearity in Star Models: Supwald and Lm-Type Tests," Journal of Time Series Analysis, Wiley Blackwell, vol. 37(5), pages 660-674, September.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:ect:emjrnl:v:11:y:2008:i:3:p:638-647. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum). General contact details of provider: http://edirc.repec.org/data/resssea.html .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.